MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 6-7MMX30MMTPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX 6-7MMX30MMTPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 254622
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This case is from health authority.It was reported that the patient underwent arthroscopic examination of the left knee, debridement, and posterior cruciate ligament reconstruction because of an injury to the posterior cruciate ligament of the left knee.Clindamycin phosphate 0.6 g was given intravenously before operation.Tendon was fixed with johnson & johnson screws intraoperatively.1100 ml of infusion was given.There was little bleeding and no blood transfusion during the operation.The patient returned to the ward safely after operation.Clindamycin was given to prevent infection until the first day after operation.The dressing was changed 3 days after operation, and no abnormality was observed in the wound, and the patient was scheduled to be discharged from the hospital.Fever occurred about 1 week after discharge , and the local hospital was given symptomatic treatment, antibiotic intravenous drip, etc.No significant improvement was observed.After discharge, dressing was changed in the local hospital on time, the wound gradually healed, the wound healed well, and regular reexamination was given.Later, the patient still had fever, swelling and pain of knee joint, and no obvious improvement was observed.The patient was re-admitted to the hospital 22 days after the original operation.After admission, joint puncture was performed and bacterial culture results showed: masa.The patient was treated with intravenous vancomycin according to the drug sensitivity test.5 days later, the patient was treated with arthroscopic debridement of the left knee.The postoperative recovery was good and was now discharged from the hospital.No additional information can be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: b5: subsequent follow-up with the customer, additional information was received regarding the event.On (b)(6) 2021, the patient underwent left knee arthroscopy, debridement and posterior cruciate ligament reconstruction in xi'an red cross hospital due to left knee posterior cruciate ligament injury.The tendon was fixated with our extrusion screw during the procedure.There was little intraoperative bleeding, no blood transfusion, intraoperative infusion of 1100m1, dressing change 3 days after operation showed no abnormality of the wound, and the patient was discharged.One week after discharge, the patient had fever, and was re-admitted on september 11, 2021.After admission, the patient was given joint cavity puncture and bacterial culture results showed masa.The patient was given intravenous infusion of vancomycin according to drug sensitivity test, and underwent left knee joint microscopic debridement on september 17, 2021-17.The patient recovered well after operation and has been discharged.The patient had no upper respiratory tract infection before admission or after discharge.The patient had no other complications such as diabetes, no hormone use or violation of aseptic operation during the surgery.It was unknown whether the incision dressing was soaked and contaminated by liquid after discharge.On september 17, 2021, the patient underwent left knee arthroscopic debridement, and no massive joint cavity hematocele or other abnormalities were found.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (7l20927), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
BIOINTRAFIX 6-7MMX30MMTPRSCR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6013142063
MDR Report Key12781070
Report Number1221934-2021-03291
Device Sequence Number17046095
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number254622
Device Catalogue Number254622
Device Lot Number7L20927
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/12/2021
12/07/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/12/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale